Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Is it normal for Microgestin to prevent period for 2 months ?

I have been on Microgestin 1/20 Fe BC for around a year now. This is the second month in a row I haven t had a period. I have this problem in the past and my doctor said its pretty normal but has changed my BC anyways. Both this month and last I ve had very, very slight spotting for less than a day and then nothing. Is it normal for my BC to pretty much rid me of my period like this?
Asked On : Sat, 2 Jun 2012
Answers:  1 Views:  820
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
OBGYN 's  Response
The longer that you're on birth control pills the more likely it is that you will cease to have a period. It does not mean that the birth control pill is not effective. On the contrary it is working very well. The lining of the womb has become so thin that there is nothing to shed. In other words the progestin has won out over the estrogen. Many women actually like this as a side effect of taking oral contraceptives. You will have to take a stronger estrogen containing pill to avoid the side effect but I don't think there's any medical reason that you need to.
Answered: Mon, 28 Apr 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor